Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On subdirect products of rings without symmetric divisors of zero


Author: Tao Cheng Yit
Journal: Proc. Amer. Math. Soc. 46 (1974), 169-175
MSC: Primary 16A28
DOI: https://doi.org/10.1090/S0002-9939-1974-0349737-8
MathSciNet review: 0349737
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem of V. A. Andrunakievič and Ju. M. Rjabuhin asserts that a ring $ R$ is without nilpotent elements if and only if $ R$ is a subdirect product of skew-domains. In this paper we prove that a semiprime ring $ R$ with involution is a subdirect product of rings without symmetric divisors of zero if and only if $ R$ is compressible for its symmetric elements.


References [Enhancements On Off] (What's this?)

  • [1] V. A. Andrunakievič and Ju. M. Rjabuhin, Rings without nilpotent elements, and completely prime ideals, Dokl. Akad. Nauk SSSR 180 (1968), 9-11 = Soviet Math. Dokl. 9 (1968), 565-568. MR 37 #6320. MR 0230760 (37:6320)
  • [2] J. Chacron and M. Chacron, Rings with involution all of whose symmetric elements are nilpotent or regular, Proc. Amer. Math. Soc. 39 (1973), 397-402. MR 0320058 (47:8599)
  • [3] J. W. Fisher and R. L. Snider, On the von Neumann regularity of rings with regular prime factor rings (to appear). MR 0360679 (50:13126)
  • [4] I. N. Herstein, Noncommutative rings, Carus Math. Monographs, no. 15, Math. Assoc. Amer; distributed by Wiley, New York, 1968. MR 37 #2790. MR 0227205 (37:2790)
  • [5] -, Topics in ring theory, Univ. of Chicago Press, Chicago, Ill., 1969. MR 42 #6018. MR 0271135 (42:6018)
  • [6] I. N. Herstein and S. Montgomery, Invertible and regular elements in rings with involution, J. Algebra (to appear). MR 0313301 (47:1856)
  • [7] N. Jacobson and C. E. Rickart, Homomorphisms of Jordan rings of selfadjoint elements, Trans. Amer. Math. Soc. 72 (1952), 310-322. MR 13, 719. MR 0046346 (13:719b)
  • [8] I. Kaplansky, Topics in commutative rings. III, University of Chicago Lecture Notes, Chicago, Ill., 1971. MR 0345945 (49:10674)
  • [9] C. Lanski, Rings with involution whose symmetric elements are regular, Proc. Amer. Math. Soc. 33 (1972), 264-270. MR 45 #1971. MR 0292889 (45:1971)
  • [10] S. Montgomery, Rings with involution in which every trace is nilpotent or regular, Canad. J. Math. 26 (1974). MR 0330214 (48:8552)
  • [11] G. Thierrin, Sur les idéaux complètement premiers d'un anneau quelconque, Acad. Roy. Belg. Bull. Cl. Sci. (5) 43 (1957), 124-132. MR 0087639 (19:383b)
  • [12] E. T. Wong, Regular rings and integral extension of a regular ring, Proc. Amer. Math. Soc. 33 (1972), 313-315. MR 45 #3475. MR 0294405 (45:3475)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A28

Retrieve articles in all journals with MSC: 16A28


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0349737-8
Keywords: Ring with involution, symmetric elements, traces, norms, $ ^ \ast $-prime rings, $ m$-system, $ ^ \ast $-compressible rings
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society